Heat, Philadelphia
- When
- June 16, 11:00 AM EST to 5:00 PM EST
- Where
- Philadelphia forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- ASOS
- Coordinates
- 40.008, -75.134 (the zone’s center; the record gives no point)
Another hot middle of the June day in Philadelphia claimed the life of an 83-year-old woman on the 16th. The high temperature in the city that day was 91 degrees.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Another hot middle of the June day in Philadelphia claimed the life of an 83-year-old woman on the 16th. The high temperature in the city that day was 91 degrees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 16, 9:54 AM EST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1054 AM EDT TUE JUN 16 2015 .SYNOPSIS... A COLD FRONT WILL DROP DOWN THROUGH THE GREAT LAKES REGION, CROSSING OUR AREA BY LATE TUESDAY. HIGH PRESSURE WILL SLIDE ACROSS TO OUR NORTH ON WEDNESDAY. A WARM FRONT WILL THEN MOVE THROUGH OUR AREA ON THURSDAY, FOLLOWED BY A COLD FRONT ON FRIDAY, WITH THE FRONT STALLING JUST TO THE SOUTH OF THE AREA. HIGH PRESSURE RETURNS FOR SATURDAY. A WARM FRONT WILL MOVE THROUGH ON SUNDAY FOLLOWED BY A COLD FRONT CROSSING THE REGION ON MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE WARM FRONT DRAPED ACROSS NORTHEAST PENNSYLVANIA AND CENTRAL NEW JERSEY IS SLOWLY MOVING NORTHWARD AND SHOULD CONTINUE TO LIFT NORTHWARD INTO THE EARLY AFTERNOON AS THE SOUTHWESTERLY FLOW AT THE SURFACE AND ALOFT SHOULD HELP SPEED IT UP SOON. ONCE THIS MOVES THROUGH, SKIES WILL PARTIALLY CLEAR FOR MANY AREAS, ESPECIALLY ACROSS THE SOUTH. THIS WILL ALLOW TEMPERATURES TO WARM SHARPLY, SO WE BUMPED HIGHS FOR MOST AREAS BY A COUPLE OF DEGREES. LIKE YESTERDAY, TEMPS WILL TOP OUT IN THE UPPER 80S TO LOW 90S IN MANY AREAS. HEAT INDEX VALUES WILL TOP OUT IN THE MID 90S IN MANY AREAS WITH DEW POINTS MOSTLY IN THE UPPER 60S TO LOW 70S. A COLD FRONT WILL PROGRESS ACROSS CENTRAL PENNSYLVANIA THROUGH THE DAY AND INTO OUR AREA BY THIS AFTERNOON, BRINGING SHOWERS AND THUNDERSTORMS WITH IT. SCATTERED SHOWERS ARE DEVELOPING AHEAD OF THE FRONT ALONG A PRE-FRONTAL TROUGH, AND IT IS POSSIBLE A FEW THUNDERSTORMS COULD DEVELOP WITH THIS INITIAL BATCH OF CONVECTION. SPC HAS BUMPED MUCH OF THE AREA INTO A SLIGHT RISK FOR SEVERE WEATHER TODAY. HEAVY RAINS AND GUSTY WINDS ARE THE PRIMARY HAZARDS TODAY. LOCALIZED FLOODING CANNOT BE RULED OUT. THE CELLS WILL PROBABLY KEEP ENOUGH FORWARD MOTION TO PRECLUDE NAY SIGNIFICANT FLASH FLOOD THREAT...SO WE WILL NOT CONSIDER ANY FF HEADLINES ATTM. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... THE FRONT WILL MOVE OFFSHORE TONIGHT AND SHOWERS AND TSTMS WILL MOVE EAST ALONG WITH IT. DRIER AND COOLER AIR WILL OVERSPREAD THE AREA ON A WRLY/NWRLY WIND TONIGHT. LOW TEMPERATURES WILL BOTTOM OUT IN THE LOW/MID 60S NORTH AND UPPER 60S/LOW 70S SOUTH. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... WEDNESDAY...WITH THE FRONT MOVING THROUGH THE REGION, WE SHOULD SEE SOME COOLER AIR FILTER IN AND MAKE IT A BIT MORE COMFORTABLE OUTSIDE. WITH THE HIGH SLIDING ACROSS TO OUR NORTH, WE SHOULD HAVE A DRIER DAY THAN WE HAVE SEEN LATELY. HOWEVER, OVERNIGHT SHOWERS LOOK TO DEVELOP IN ADVANCE OF THE WARM FRONT. THURSDAY...THE WARM FRONT MAKES IT THROUGH THE AREA AND SHOWERS AND ISOLATED THUNDERSTORMS WILL ONCE AGAIN BE THE THEME OF THE DAY. BEST CHANCES LOOK TO BE AWAY FROM THE COAST. THE WARMER MOISTER AIR BEHIND THE WARM FRONT WILL BRING US BACK INTO A MORE DIURNALLY DRIVEN SCENARIO WITH SOME SHORT WAVES ROTATING THROUGH THE MID LEVEL FLOW PROVIDING ANOTHER SOURCE OF LIFT. THURSDAY NIGHT THROUGH FRIDAY...A COLD FRONT WILL DROP DOWN FROM THE NORTHWEST THURSDAY NIGHT AND PUSH THROUGH OUR AREA BY FRIDAY, STALLING TO OUR SOUTH. THIS LOOKS TO BRING A MORE WIDESPREAD RAIN TO THE REGION, WITH THUNDERSTORMS. SATURDAY THROUGH MONDAY...HIGH PRESSURE RETURNS FOR SATURDAY WITH ANOTHER WARM FRONT SLATED TO PUSH THROUGH OUR AREA ON SUNDAY AND A COLD FRONT ON MONDAY. IT ALMOST FEELS LIKE A WASH, RINSE, REPEAT CYCLE FOR OUR AREA. SATURDAY LOOKS DRY WITH BOTH SUNDAY AND MONDAY HAVING CHANCES FOR SHOWERS AND THUNDERSTORMS. IT DOESN'T LOOK LIKE A COMPLETE WASHOUT BUT STORMS WILL LIKELY BE AROUND BOTH DAYS. SOMETHING TO KEEP AN EYE ON THROUGH THE WEEK, WILL BE WHAT HAPPENS TO THE REMNANT MOISTURE OF TROPICAL STORM BILL. AS THAT SYSTEM MOVES INTO TEXAS, THE MOISTURE LOOKS TO BE PULLED ACROSS THE MIDWEST AND THEN INTO OUR REGION AND DEPENDING ON WHICH MODEL YOU PREFER, THE WEEKEND APPEARS TO BE WHEN WE WILL SEE IT ARRIVE. PWATS JUMP UP DURING THIS TIME FRAME AND INTO THE 2+ INCH RANGE. HEAVY RAIN WILL BE A CONCERN AND SOMETHING WE WILL NEED TO MONITOR IN THE COMING DAYS. LOTS AND LOTS OF UNCERTAINTY AT THIS TIME AS THE MODELS HANDLE THE REMNANT TROPICAL MOISTURE DIFFERENTLY. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY, AND SURROUNDING AREAS. CONDITIONS HAVE IMPROVED TO VFR FOR MOST TAFS, EXCEPT ABE/PNE/TTN WHERE THE WARM FRONT IS STILL LOCATED, KEEPING REDUCED CIGS/VSBYS. THE WARM FRONT WILL CONTINUE TO LIFT NORTHWARD INTO THE EARLY AFTERNOON, AND VFR CONDITIONS SHOULD RETURN TO THESE AREAS BY THE AFTERNOON. A COLD FRONT WILL MOVE ACROSS THE AREA LATER THIS AFTERNOON, BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA. ALSO, SCATTERED SHOWERS ARE DEVELOPING ALONG A PRE-FRONTAL TROUGH, WHICH WILL MOVE ACROSS THE AREA AHEAD OF THE COLD FRONT. ANY SHOWERS/THUNDERSTORMS THAT IMPACT THE TAF SITES COULD TEMPORARILY BRING REDUCED CIGS/VSBYS WINDS BEHIND THE WARM FRONT HAVE SWITCHED TO SOUTHWEST, WHILE NORTH OF THE WARM FRONT THEY ARE MORE SOUTHEASTERLY. ALL SITES SHOULD BECOME SOUTHWESTERLY BY THE AFTERNOON AND BEGIN GUSTING AROUND 20 KNOTS. VFR TONIGHT WITH NW WINDS EXPECTED. OUTLOOK... WEDNESDAY...MAINLY VFR CONDITIONS EXPECTED. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...MVFR CONDITIONS EXPECTED WITH IFR OR LOWER IN SHOWERS/THUNDERSTORMS/FOG, ESPECIALLY THURSDAY MORNING. SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE INTO THURSDAY NIGHT WITH MVFR/IFR CONDITIONS. FRIDAY THROUGH SATURDAY...MAINLY VFR CONDITIONS EXPECTED. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH MVFR OR LOWER CONDITIONS POSSIBLE. && .MARINE... MORNING VISIBLE SATELLITE SHOWING DENSE FOG HAS SPREAD OVER THE OCEAN WATERS FROM CAPE MAY NORTHWARD. WE HAVE JUST ISSUED A DENSE FOG ADVISORY FOR THE MORNING. NO ADDITIONAL MARINE FLAGS EXPECTED TODAY OR TONIGHT. SMW'S POSSIBLE LATER TODAY WITH A COLD FRONT AND SHOWERS/TSTMS EXPECTED TO ACCOMPANY IT. SOME WIND GUSTS 30 TO 40 KTS POSSIBLE WITH A FEW OF THE TSTMS. OTHER THAN THAT...MOSTLY SWRLY/WRLY WINDS TODAY AND WRLY/NWRLY WINDS TONIGHT. SEAS MOSTLY 2-3 FT ON THE OCEAN AND 1-2FT OVER DEL BAY. HIGHER WINDS AND SEAS NEAR TSTMS. OUTLOOK... WEDNESDAY THROUGH SATURDAY...SEAS WILL REMAIN BETWEEN 2-4 FEET WITH WINDS REMAINING BELOW 25 KNOTS. SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH MUCH OF THE WEEK. && .RIP CURRENTS... AT THIS POINT WE ARE EXPECTING THE RIP CURRENT THREAT FOR TOMORROW TO BE LOW. HOWEVER, AN UNDERLYING LONG PERIOD SWELL AND THE NEW MOON CYCLE MEANS THE RISK IS JUST ON THE EDGE OF LOW TO MODERATE. THUS...WILL WATCH CLOSELY OBSERVATIONS THAT WE GET TOMORROW MORNING. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...DENSE FOG ADVISORY UNTIL NOON EDT TODAY FOR ANZ450>453. && SYNOPSIS...MEOLA NEAR TERM...ROBERTSON/O'HARA SHORT TERM...O'HARA LONG TERM...MEOLA AVIATION...ROBERTSON/MEOLA/O'HARA MARINE...MEOLA/O'HARA RIP CURRENTS...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 815 AM EDT TUE JUN 16 2015 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-171215- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 815 AM EDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAIN THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAVY SHOWERS AND LATER THUNDERSTORMS ARE LIKELY LATE WEDNESDAY NIGHT INTO THURSDAY, AND POSSIBLY OVER THE COMING WEEKEND. BOTH THESE EPISODES COULD ALSO RESULT IN POCKETS OF FLASH FLOODING AND/OR DAMAGING THUNDERSTORM WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ004-NJZ014-024>026-171215- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 815 AM EDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAIN THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAVY SHOWERS AND LATER THUNDERSTORMS ARE LIKELY LATE WEDNESDAY NIGHT INTO THURSDAY, AND POSSIBLY OVER THE COMING WEEKEND. BOTH THESE EPISODES COULD ALSO RESULT IN POCKETS OF FLOODING AND STRONG THUNDERSTORM WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ430-431-454-455-171215- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 815 AM EDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE WIND GUSTS IN EXCESS OF 30 KNOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS FROM TUESDAY AFTERNOON AND AGAIN THURSDAY AND SATURDAY AFTERNOONS MAY BE ACCOMPANIED BY WIND GUSTS IN EXCESS OF 30 KNOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ450>453-171215- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- 815 AM EDT TUE JUN 16 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE WIND GUSTS IN EXCESS OF 30 KNOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS FROM TUESDAY AFTERNOON AND AGAIN THURSDAY AND SATURDAY AFTERNOONS MAY BE ACCOMPANIED BY WIND GUSTS IN EXCESS OF 30 KNOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
710 AM EDT TUE JUN 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HEAVY RAIN RIEGELSVILLE 40.60N 75.20W
06/16/2015 M3.20 INCH BUCKS PA CO-OP OBSERVER
&&
EVENT NUMBER PHI1500287
STAFFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
723 AM EDT TUE JUN 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HEAVY RAIN NOCKAMIXON TWP 40.52N 75.18W
06/15/2015 M4.00 INCH BUCKS PA TRAINED SPOTTER
&&
EVENT NUMBER PHI1500288
STAFFThe national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Heat, Philadelphia | 2015-06-16 | 83 | Female | Permanent Home | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2015Every state in 2015This day in weather historyWarnings in Pennsylvania, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597183.